Alert archive / Kansas / Red Flag Warnings in 2007

Red Flag Warning 8, NWS Goodland, KS

November 3, 2007Cheyenne County, Sherman County, Kansas; Kit Carson County, Yuma County, Colorado; Dundy County, Nebraska

NWS Goodland, KS issued this red flag warning at Nov 3, 2007, 12:29 PM CDT for Cheyenne County, Sherman County, Kansas; Kit Carson County, Yuma County, Colorado; Dundy County, Nebraska. It took effect at Nov 3, 2007, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 3, 2007, 12:29 PM CDT (17:29 UTC)
In effect from
Nov 3, 2007, 1:00 PM CDT
Expired
Nov 3, 2007, 7:00 PM CDT
In force
6 hr
Issued by
NWS Goodland, KS

Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Sherman County, KS, Dundy County, NE

The radar

The Goodland radar (KGLD), 49 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 5.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3297 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KGLD 031729
RFWGLD

RED FLAG WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1129 AM MDT SAT NOV 3 2007

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON...

.BREEZY SOUTHERLY WINDS WILL DEVELOP TODAY IN RESPONSE TO A
TROUGH OF LOW PRESSURE OVER EASTERN COLORADO. THE WINDS...
COMBINED WITH RELATIVE HUMIDITIES OF 15 PERCENT OR LESS WILL
CREATE THE POTENTIAL FOR RAPID FIRE GROWTH THIS AFTERNOON.

COZ254-KSZ002>004-014>016-027>029-041-042-NEZ080-081-031830-
/O.CAN.KGLD.FW.A.0003.071103T1800Z-071104T0000Z/
CHEYENNE CO-RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-
LOGAN-GOVE-GREELEY-WICHITA-HITCHCOCK-RED WILLOW-
1129 AM MDT SAT NOV 3 2007 /1229 PM CDT SAT NOV 3 2007/

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELED THE FIRE
WEATHER WATCH. 

BREEZY SOUTHERLY WINDS WILL CONTINUE ACROSS THE AREA TODAY.
ALTHOUGH WINDS WILL BE STRONG TODAY...RELATIVE HUMIDITIES ARE NO
LONGER EXPECTED TO REACH CRITICAL VALUES. THEREFORE THE FIRE
WEATHER WATCH HAS BEEN CANCELED.

$$

COZ252-253-KSZ001-013-NEZ079-040000-
/O.UPG.KGLD.FW.A.0003.071103T1800Z-071104T0000Z/
/O.NEW.KGLD.FW.W.0008.071103T1800Z-071104T0000Z/
YUMA-KIT CARSON-CHEYENNE KS-SHERMAN-DUNDY-
1129 AM MDT SAT NOV 3 2007 /1229 PM CDT SAT NOV 3 2007/

...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTHERLY WINDS OF 15 TO 20 MPH WITH WILL SHIFT TO THE NORTHWEST
WITH GUSTS TO 30 MPH DURING THE AFTERNOON. THE NORTHWESTERLY
WINDS WILL ALSO BRING IN MUCH DRIER AIR...ALLOWING RELATIVE
HUMIDITIES TO FALL TO CRITICAL LEVELS. THE COMBINATION OF DRY AIR
AND STRONG WINDS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE
GROWTH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JRM
2 follow-up statements
000 
WWUS83 KGLD 040012
RFWGLD

RED FLAG WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
612 PM MDT SAT NOV 3 2007


COZ252-253-KSZ001-013-NEZ079-040115-
/O.EXP.KGLD.FW.W.0008.000000T0000Z-071104T0000Z/
YUMA-KIT CARSON-CHEYENNE KS-SHERMAN-DUNDY-
612 PM MDT SAT NOV 3 2007 /712 PM CDT SAT NOV 3 2007/

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

ALTHOUGH RELATIVE HUMIDITY VALUES ARE STILL IN THE TEENS AT MANY
LOCATIONS...WINDS HAVE DRECREASED RAPIDLY TO BELOW CRITICAL
THRESHOLDS. RELATIVE HUMIDITY VALUES WILL SLOWLY INCREASE THIS
EVENING. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

LAMMERS
000 
WWUS83 KGLD 040015 CCA
RFWGLD

RED FLAG WARNING...CORRECTED 
NATIONAL WEATHER SERVICE GOODLAND KS
612 PM MDT SAT NOV 3 2007


COZ252-253-KSZ001-013-NEZ079-040115-
/O.EXP.KGLD.FW.W.0008.000000T0000Z-071104T0000Z/
YUMA-KIT CARSON-CHEYENNE KS-SHERMAN-DUNDY-
612 PM MDT SAT NOV 3 2007 /712 PM CDT SAT NOV 3 2007/

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

ALTHOUGH RELATIVE HUMIDITY VALUES ARE STILL IN THE TEENS AT MANY
LOCATIONS...WINDS HAVE DECREASED RAPIDLY TO BELOW CRITICAL
THRESHOLDS. RELATIVE HUMIDITY VALUES WILL SLOWLY INCREASE THIS
EVENING. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

LAMMERS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Nov 3, 3:43 AM CDT, 8 hours 46 minutes earlier.

Area forecast discussion, Nov 3, 3:43 AM CDT, 8 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
243 AM MDT SAT NOV 3 2007

.DISCUSSION...THE 07Z SURFACE CHART SHOWS A TROUGH OVER EASTERN
WYOMING AND HIGH PRESSURE OVER THE CENTRAL PLAINS. WATER VAPOR SHOWS
A TROUGH OVER THE NORTHERN CONUS WITH A RIDGE MOVING INTO THE WEST
COAST.

UPPER FLOW THROUGH THIS FORECAST WILL BE NORTHWEST WHILE A RIDGE IS
OVER THE WESTERN CONUS. SUNDAY NIGHT A TROUGH WILL SWEEP SOUTHEAST
ACROSS THE NORTHERN PLAINS INTO THE GREAT LAKES REGION BUT DYNAMICS
ARE TOO FAR AWAY TO MAKE ANY IMPACT ON NORTHWEST KANSAS OTHER THAN
SOME WIND. A SURFACE TROUGH WILL MOVE INTO EASTERN COLORADO TODAY
FOLLOWED BY HIGH PRESSURE TONIGHT. ANOTHER TROUGH WILL BE OVER THE
AREA SUNDAY WITH A FRONT FOLLOWING IT LATE SUNDAY NIGHT. HIGH
PRESSURE WILL BUILD IN MONDAY/MONDAY NIGHT.

THE MAIN FORECAST ISSUES ARE WHAT TO DO WITH THE FIRE WEATHER WATCH
FOR TODAY. POPS ARE NOT AN ISSUE DUE TO THE LACK OF
MOISTURE/DYNAMICS.

THE FIRE WEATHER WATCH LOOKS MARGINAL AT BEST FOR THIS AFTERNOON
MAINLY DUE TO THE LACK OF STRONG SURFACE WIND. SURFACE WINDS MAY
REACH 25 MPH BRIEFLY THIS AFTERNOON FOR A PORTION OF THE
NORTHWEST. RH VALUES SHOULD REACH 15 PERCENT OR LESS OVER THE
NORTHWEST. DO NOT SEE A THREAT OVER THE WHOLE CWA BUT WILL KEEP
CURRENT WATCH GOING TO AVOID FLIP FLOP.

850MB TEMPERATURES WARM TO THE UPPER TEENS AHEAD OF THE FRONT ON
SUNDAY AND THEN FALL TO NEAR ZERO ON MONDAY. THIS SHOULD PRODUCE
TEMPERATURES IN THE MID 60S TODAY AND LOWER 70S ON SUNDAY. HIGHS
SHOULD HAVE DIFFICULTY REACHING 50 ON MONDAY. MIN TEMPERATURES
SHOULD RANGE FROM THE LOWER 30S TONIGHT/SUNDAY NIGHT AND THEN DOWN TO
THE LOWER 20S MONDAY NIGHT.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL OVER THE KGLD AND KMCK TAF
SITES DURING THE NEXT 24 HOURS. SURFACE WINDS SHOULD STAY UNDER 20
KNOTS WITH WIND CHANGING DIRECTION TO THE NORTHWEST AROUND 21Z THIS
AFTERNOON.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH FROM NOON MDT /1 PM CDT/ TODAY THROUGH THIS
     AFTERNOON FOR KSZ001>004-013>016-027>029-041-042.

NE...FIRE WEATHER WATCH FROM NOON MDT /1 PM CDT/ TODAY THROUGH THIS
     AFTERNOON FOR NEZ079>081.

CO...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS AFTERNOON
     FOR COZ252>254.

&&

FS
Hazardous weather outlook, Nov 3, 11:54 AM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1054 AM MDT SAT NOV 3 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041345-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1054 AM MDT SAT NOV 3 2007 /521 AM CDT SAT NOV 3 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

RELATIVE HUMIDITY VALUES WILL FALL TO 15 PERCENT OR LESS AT SOME
LOCATIONS AS TEMPERATURES WARM INTO THE 60S. SOUTHERLY WINDS OF 15
TO 25 MPH WILL CONTINUE ACROSS MUCH OF THE AREA...WITH WINDS
SHIFTING TO THE WEST NORTHWEST DURING THE AFTERNOON. THE
WIND...COMBINED WITH DRY CONDITIONS WILL CREATE EXTREME FIRE DANGER
ACROSS THE AREA TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FS

Nearby

Red Flag Warnings in Kansas, 2007Red Flag Warnings in Colorado, 2007Red Flag Warnings in Nebraska, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.